Lightheadedness Caused By Sudden Healthy Sugar Levels
Patient :I have had type 2 diabetes for 15 years and it has been poorly controlled due to an eating disorder - compulsive over eating and buligmia. For the past 3 months, my sugar readings have been in the high teens and low twenties. I use levimere (40 units) to keep my sugar levels even that low. Five days ago, my doctor prescribed Invokana 100 ml one a day. For some reason, I am not presently compulsive and so have been eating a healthy diet. My sugar levels have been between 5 & 9 two hours after every meal. For me, that's awesome! The problem is...I am constantly feeling weak. I just want to sleep. I feel shaky too. Could this be because my body is not used to being in a normal sugar reading range...that my body thinks I have low blood sugar even though I don't?
Welcome to Ask The Doctor.
We are here to help you on this medical health advice platform.
Whenever you start a new medication of diabetes or you increase the dose, there are chances that your blood sugar fluctuates and you get the dizziness. In fact, we should also keep in consideration, any night time hypoglycemia, that you might be having and getting unnoticed leading to headache and dizziness the next day. I would advise you to get your Blood Pressure checked, as high BP can also cause the same kind of symptoms. My opinion is to get your blood sugar tested at 3 am and midnight to document any hypoglycemia episodes that you are having. Also, get your glycosylated hemoglobin and kidney functions tests done.
You should not modify the doses yourself without discussing this with your doctor.
Share my opinion with your doctor before acting upon it.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.